Economics at your fingertips  

Nonstationary response of a nonlinear economic cycle model under random disturbance

Jun Zhao

Physica A: Statistical Mechanics and its Applications, 2019, vol. 517, issue C, 409-421

Abstract: Stochastic mechanics is widely applied in the field of economics and econometrics. One important application is to study economic fluctuations in economic cycle theory. However, nonstationary response of nonlinear economic cycles with random disturbance is less investigated. This paper is devoted to studying the nonstationary response of a nonlinear economic cycle model. First, a nonlinear economic cycle model is developed according to the Goodwin model and the Puu nonlinear economic cycle model. Gaussian white noise is regarded as a spontaneous function in the developed nonlinear economic cycle model. Then, a path integration method is adopted based on Gauss–Legendre scheme and short-time Gaussian approximation for obtaining the nonstationary probability density function (PDF) of the nonlinear economic cycle model. The obtained results are verified by the simulation result. Finally, the evolution of the nonstationary PDF is studied in detail in the numerical analysis. The effects of system parameters are compared and discussed. The results show that the addition of the quadratic term of income velocity leads to the nonzero means of the PDFs of income and income velocity. Due to the presence of the quadratic and cubic terms, these PDFs have non-Gaussian distributions.

Keywords: Economic cycle model; Stochastic process; Dynamic system; Path integration; Probability density function (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

Page updated 2019-01-19
Handle: RePEc:eee:phsmap:v:517:y:2019:i:c:p:409-421